Alert archive / Georgia / Flash Flood Warnings in 2009

Flash Flood Warning 10, NWS Charleston, SC

July 27, 2009Chatham County, Georgia

NWS Charleston, SC issued this flash flood warning at Jul 27, 2009, 7:20 PM EDT for Chatham County, Georgia. It was in force for 87 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 27, 2009, 7:20 PM EDT (23:20 UTC)
Expired
Jul 27, 2009, 8:47 PM EDT
In force
87 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Flood severity
None

County Chatham County, GA

The radar

The Charleston,SC radar (KCLX), 79 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 7:48 PM EDTFLASH FLOODSavannah, GANUMEROUS ROADS WERE REPORTED FLOODED IN DOWNTOWN SAVANNAH WITH CARS BEING STALLED OUT. WIDESPREAD TREES AND POWERLINES WERE ALSO REPORTED DOWN ACROSS THE SAVANNAH AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 11.3 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2009-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1073 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2009-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1073 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
1130 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS52 KCHS 272320
FFWCHS
GAC051-280115-
/O.NEW.KCHS.FF.W.0010.090727T2320Z-090728T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
720 PM EDT MON JUL 27 2009

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CHATHAM COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 915 PM EDT

* AT 716 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  VERY HEAVY RAIN...WITH HOURLY RAINFALL RATES AS HIGH AS 2 INCHES   
  PER HOUR...OCCURRING NEAR GARDEN CITY...OR ABOUT 6                 
  MILES NORTHWEST OF SAVANNAH...MOVING EAST AT 10 MPH.

* FLASH FLOODING IS EXPECTED IN AND AROUND...
  GARDEN CITY...SAVANNAH AIRPORT...
  WHITE BLUFF...
  WINDSOR FOREST...VERNONBURG...
  SAVANNAH...
  SANDFLY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NATIONAL WEATHER SERVICE HAS RECEIVED REPORTS OF WATER ON ROADS 
IN SAVANNAH. ADDITIONAL TORRENTIAL RAINFALL WILL OCCUR AS NEW 
THUNDERSTORMS DEVELOP AND ADVANCE ACROSS AREAS THAT HAVE ALREADY 
RECEIVED OVER 2 INCHES OF RAIN. AVOID DRIVING INTO WATER ON THE 
ROAD. THE WATER IS USUALLY DEEPER THAN IT APPEARS AND THE ROAD MAY 
BE WASHED OUT. ONLY ONE FOOT OF WATER WILL STALL A VEHICLE AND LESS 
THAN TWO FEET OF WATER CAN FLOAT AND CARRY AWAY A VEHICLE. FLOODING 
IS THE NUMBER ONE WEATHER-RELATED CAUSE OF DEATH IN THE UNITED 
STATES. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN 
AROUND...DONT DROWN.

TO REPORT FLOODING...CONTACT THE NATIONAL WEATHER SERVICE IN
CHARLESTON TOLL FREE AT 1-888-383-2024.

&&

LAT...LON 3182 8117 3186 8114 3190 8121 3192 8120
      3190 8123 3192 8127 3210 8138 3223 8118
      3219 8111 3211 8111 3210 8100 3201 8084
      3194 8089 3194 8098 3191 8093 3186 8098
      3187 8108 3183 8103 3178 8106 3178 8107

$$
2 follow-up statements
000 
WGUS72 KCHS 280000
FFSCHS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
800 PM EDT MON JUL 27 2009

GAC051-280115-
/O.CON.KCHS.FF.W.0010.000000T0000Z-090728T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHATHAM GA-
800 PM EDT MON JUL 27 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM EDT FOR
CHATHAM COUNTY...

AT 757 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE AN AREA OF HEAVY RAIN CAPABLE OF PRODUCING FLASH FLOODING. 
THIS STORM WAS LOCATED NEAR BURROUGHS...OR ABOUT NEAR RICHMOND
HILL...MOVING EAST AT 15 MPH.

LAW ENFORCEMENT REPORTED FLOODED ROADS AND STALLED CARS IN DOWNTOWN 
SAVANNAH. 

RAINFALL RATES WERE DIMINISHING ACROSS CHATHAM COUNTY. 
HOWEVER...FLASH FLOODING PRODUCED BY EARLIER HEAVY RAIN WILL 
CONTINUE THIS EVENING. 

FLASH FLOODING IS EXPECTED IN AND AROUND BLOOMINGDALE...BURROUGHS...
GARDEN CITY...ISLE OF HOPE...MEINHARD...MONTEITH...POOLER...PORT
WENTWORTH...SANDFLY...SAVANNAH AIRPORT...SAVANNAH...SKIDAWAY
ISLAND...THUNDERBOLT...TYBEE ISLAND...VERNONBURG...WHITE BLUFF...
WILMINGTON ISLAND...WINDSOR FOREST AND RIVERSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID DRIVING INTO WATER ON THE ROAD. THE WATER IS USUALLY DEEPER
THAN IT APPEARS AND THE ROAD MAY BE WASHED OUT. ONLY ONE FOOT OF
WATER WILL STALL A VEHICLE AND LESS THAN TWO FEET OF WATER CAN FLOAT
AND CARRY AWAY A VEHICLE. FLOODING IS THE NUMBER ONE WEATHER-RELATED
CAUSE OF DEATH IN THE UNITED STATES. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3182 8117 3186 8114 3190 8121 3192 8120
      3190 8123 3192 8127 3210 8138 3223 8118
      3219 8111 3211 8111 3210 8100 3201 8084
      3194 8089 3194 8098 3191 8093 3186 8098
      3187 8108 3183 8103 3178 8106 3178 8107

$$
000 
WGUS72 KCHS 280047
FFSCHS

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
847 PM EDT MON JUL 27 2009

GAC051-280056-
/O.CAN.KCHS.FF.W.0010.000000T0000Z-090728T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHATHAM GA-
847 PM EDT MON JUL 27 2009

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CHATHAM COUNTY...

ALTHOUGH THE SIGNIFICANT FLOODING HAS ENDED...DRAINAGE SYSTEMS AND
CULVERTS WILL REMAIN FULL. PONDING WATER WILL PERSIST IN LOW-LYING
AREAS AND MAY POSE A HAZARD TO MOTORISTS. STAY TUNED TO NOAA WEATHER
RADIO ALL-HAZARDS FOR THE LATEST WEATHER INFORMATION.

TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3182 8117 3186 8114 3190 8121 3192 8120
      3190 8123 3192 8127 3210 8138 3223 8118
      3219 8111 3211 8111 3210 8100 3201 8084
      3194 8089 3194 8098 3191 8093 3186 8098
      3187 8108 3183 8103 3178 8106 3178 8107

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 4:33 PM EDT, 2 hours 47 minutes earlier.

Area forecast discussion, Jul 27, 4:33 PM EDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
433 PM EDT MON JUL 27 2009

.SYNOPSIS...
ATLANTIC HIGH PRESSURE WILL CONTINUE TO GRADUALLY BUILD OVER THE
REGION THROUGH THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
UPDATED TEXT AND GRIDDED PRODUCTS TO INCLUDE LARGE HAIL AND
DAMAGING WINDS FOR THE NEXT SEVERAL HOURS. NO OTHER CHANGES WERE
MADE.

AFTERNOON WATER VAPOR IMAGERY SHOWS A WELL DEFINED MID-UPPER LEVEL
SHEAR AXIS ACROSS THE MIDLANDS AND CENTRAL GEORGIA WITH A RATHER
POTENT IMPULSE MOVING NORTHEAST ACROSS ACROSS FAR SOUTHEAST
GEORGIA. NUMEROUS SHOWERS AND TSTMS ARE DEVELOPING ACROSS THE
INTERIOR WITH BROAD LOW-LEVEL CONVERGENCE AHEAD OF THE SEA BREEZE
AND WEAK LEE-SIDE TROUGHING OVER THE MIDLANDS. ACTIVITY WILL
CONTINUE TO EXPAND IN BOTH COVERAGE AND INTENSITY THROUGH THE
REMAINDER OF THE AFTERNOON AS THE SHEAR AXIS NUDGES CLOSER TO THE
COAST. WE STILL BELIEVE THE GREATEST CONCENTRATION OF SHOWERS AND
TSTMS WILL REMAIN ACROSS THE INTERIOR AS UVM BECOMES LOCALLY
ENHANCED ALONG THE HEAD OF THE IMPULSE MOVING INTO COASTAL
SOUTHEAST GEORGIA. WILL INCREASE POPS SLIGHTLY WITH POPS RANGING
FROM 70 PERCENT INLAND TO THE 40-60 PERCENT AT THE COAST THROUGH
EARLY EVENING.

MESOSCALE PLOTS INDICATE MLCAPE HAS RISING TO 2000-2500 J/KG WITH
LIFTED INDICES AS LOW AS -8C. DCAPE IS NOW AS HIGH AS 1000 J/KG
INDICATING THERE IS A SOMEWHAT ELEVATED RISK FOR DAMAGING WINDS.
WBZ HEIGHTS REMAINS HIGH BUT LARGE HAIL IS STILL A POSSIBILITY
WHERE STRONGER REFLECTIVITY CORES PUNCH THROUGH THE -20C LEVEL.
HAIL WAS REPORTED EARLIER WITH A SEVERE TSTMS IN BARNWELL COUNTY.
THE RISK FOR STRONG TSTMS WILL CONTINUE INTO THIS EVENING WITH
ISOLATED SEVERE TSTMS POSSIBLE WHERE MESOSCALE BOUNDARY COLLISIONS
OCCUR.

LOWS WILL RANGE FROM THE LOWER 70S INLAND TO THE UPPER 70S NEAR 80
AT THE BEACHES.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
PESKY 500-250MB SHEAR AXIS IS FORECAST TO BE WELL OFFSHORE BY
SUNRISE TUESDAY WHICH WILL ALLOW THE SUBTROPICAL RIDGE OVER THE
WESTERN ATLANTIC TO BUILD WEST THROUGH THE DAY. EXPECT MORE OF A
STANDARD DIURNAL CONVECTIVE PATTERN TO EVOLVE THROUGH THE
AFTERNOON AND INTO THE EARLY EVENING WITH INFLUENCES FROM THE
UPPER RIDGE BECOMING MORE APPARENT AS THE DAY PROGRESSES. MODIFIED
MODEL SOUNDINGS YIELD MODEST SURFACE BASED INSTABILITY DESPITE THE
RISING HEIGHTS ALOFT WITH SBCAPES RISING OVER 2500 J/KG WITH
LIFTED INDICES OF -6 TO -8C. EXPECT ISOLATED TO SCATTERED TSTMS TO
DEVELOP ALONG AND AHEAD OF THE SEA BREEZE...WITH MOST OF THE
ACTIVITY LIKELY HOLDING OFF UNTIL AFTER 3 PM WHEN CONVECTIVE
TEMPERATURES WILL MOSTLY LIKELY BE REACHED. WILL MAINTAIN 20-30
PERCENT POPS WITH THE HIGHEST GRIDDED POPS CENTERED WEST OF
INTERSTATE 95. THE BEACHES SHOULD REMAIN DRY WITH THE SEA BREEZE
EXPECTED TO TAKE ON MORE OF A PURE SEA BREEZE ORIENTATION.

HIGHS WILL RANGE FROM THE LOWER 90S INLAND TO THE MID-UPPER 80S AT
THE COAST WITH LOWS FROM THE LOWER 70S INLAND TO THE UPPER 70S TO
AROUND 80 AT THE BEACHES.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
LITTLE CHANGE TO THE EXTENDED FORECAST WAS NEEDED WITH THE
AFTERNOON ISSUANCE...AS MODELS REMAIN IN DECENT AGREEMENT
REGARDING THE EVOLUTION OF THE SYNOPTIC PATTERN THROUGH EARLY
NEXT WEEK.

ATLANTIC HIGH PRESSURE WILL PREVAIL ACROSS THE SOUTHEAST COAST
THROUGH THE LONG TERM...WHILE UPPER LEVEL ENERGY AND ASSOCIATED
WAVES OF LOW PRESSURE TRACK FROM THE LOWER MISS VALLEY INTO THE
WESTERN CAROLINAS. THE FORECAST AREA WILL GENERALLY REMAIN BETWEEN
INLAND SURFACE TROUGHING AND THE ATLANTIC SURFACE RIDGE. THUS
EXPECT A DEEP SOUTH-SOUTHWEST FLOW TO MAINTAIN SUFFICIENT MOISTURE
AND SUPPORT A CHANCE FOR THUNDERSTORMS EACH DAY. A SUMMERTIME
DIURNAL CONVECTIVE PATTERN WILL DEVELOP...CHARACTERIZED BY MAINLY
AFTERNOON AND EVENING THUNDERSTORMS ENHANCED BY SEABREEZE AND
BOUNDARY INTERACTIONS.

STRONGEST SHORTWAVE ACTIVITY WILL AFFECT THE REGION WEDNESDAY
THROUGH FRIDAY...AND HAVE INDICATED HIGHEST POPS IN THE 40 TO 50
PERCENT RANGE WEDNESDAY AND THURSDAY AFTERNOON ACCORDINGLY. UPPER
TROUGHING OVER THE CENTRAL U.S. WILL THEN FLATTEN BY LATE IN THE
WEEK...ALLOWING ATLANTIC RIDGING TO FURTHER STRENGTHEN OVER THE
AREA. ALTHOUGH SHORTWAVE ENERGY WILL BE WEAKER AND SOME SUBSIDENCE
WILL RESULT...A MORE SOLID ONSHORE FLOW WILL KEEP DEEP MOISTURE
ACROSS SOUTHEAST SOUTH CAROLINA AND GEORGIA...SUSTAINING A CHANCE
FOR THUNDERSTORMS THROUGH THE WEEKEND.

TEMPERATURES WILL BE NEAR TO SLIGHTLY ABOVE NORMAL THROUGH
MONDAY...AND HAVE ADVERTISED HIGH TEMPERATURES MAINLY IN THE LOW
TO MID 90S AWAY FROM THE COAST.

&&

.AVIATION /21Z MONDAY THROUGH SATURDAY/...
EXPECT MAINLY VFR CONDITIONS THROUGH THE 00Z TAF PERIOD FOR KCHS
AND KSAV OUTSIDE ANY AFTERNOON CONVECTION. CURRENT RADAR SHOWS
SCATTERED DEVELOPMENT ACROSS THE REGION WHICH WILL CONTINUE TO
INCREASE AS THE AFTERNOON PROGRESSES. THUS...WILL MAINTAIN A CB
GROUP FOR BOTH SITES THIS AFTERNOON ALONG WITH VCTS UNTIL
00Z...ESPECIALLY FOR KSAV. EXPECT MVFR OR LOWER CONDITIONS IN ANY
THUNDERSTORM...ALONG WITH GUSTY WINDS. WILL CONTINUE TO MONITOR
LATEST RADAR TRENDS AND WILL AMEND THE TAFS AS NECESSARY. SOME
MODELS SHOW PRECIP CHANCE CONTINUING INTO THE EVENING YET EXPECT
PRECIP CHANCE TO DECREASE AFTER 00Z DUE TO LOSS OF DAYTIME
HEATING. WINDS AND CLOUD COVERAGE WILL CONTINUE TO DECREASE
OVERNIGHT WITH ANY PRECIP CHANCES FOR TUESDAY AFTERNOON TO LOW TO
INCLUDE IN TAFS AT THIS TIME.

EXTENDED AVIATION OUTLOOK...VFR CONDITIONS ARE EXPECTED TO PREVAIL
OUTSIDE OF MAINLY AFTERNOON/EARLY EVENING SHOWERS AND THUNDERSTORMS
THROUGH FRIDAY.

&&

.MARINE...
CONDITIONS WILL FAVOR ANOTHER MODEST NOCTURNAL SURGE TONIGHT WITH
SUBTROPICAL HIGH PRESSURE CENTERED WELL OFFSHORE. MODELS HAVE
CONSISTENTLY UNDERPLAYED THE STRENGTH OF THE SURGE OVER THE PAST
SEVERAL NIGHTS AND ARE LIKELY UNDER FORECAST SPEEDS AGAIN TONIGHT.
WILL CAP WINDS AT 15-20 KT...ALTHOUGH WINDS MAY GUST AS HIGH AS 25
KT AT TIMES. DO NOT THINK A SMALL CRAFT ADVISORY WILL BE NEEDED...
BUT CONDITIONS WILL BE CAREFULLY MONITORED THROUGH THE EVENING.
SPEEDS WILL DIMINISH TO 10-15 KT AFTER 3 AM. SEAS WILL GENERALLY
REMAIN 2-3 FT. MESOSCALE INFLUENCES WILL OCCUR ALONG THE LAND/SEA
INTERFACE TUESDAY AFTERNOON AS A SEA BREEZE MATURES AND MOVES
INLAND. SPEEDS LOOK TO GO NO HIGHER THAN 15 KT WITH THE HIGHEST
WINDS OCCURRING IN THE CHARLESTON HARBOR. SEAS GENERALLY 2-3 FT.
ANOTHER NOCTURNAL SURGE LOOKS TO OCCUR TUESDAY NIGHT WITH WINDS
15-20 KT AND SEAS 2-4 FT.

WEDNESDAY THROUGH SATURDAY...ATLANTIC HIGH PRESSURE WILL
PREVAIL...KEEPING A PREDOMINANT SOUTH OR SOUTHWEST FLOW IN PLACE
OVER THE COASTAL WATERS INTO THE WEEKEND. THE AFTERNOON SEA BREEZE
AND NOCTURNAL SURGING COULD ELEVATE WINDS AT TIMES...BUT OVERALL
WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY
CRITERIA THROUGH THE PERIOD.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Jul 27, 3:29 PM EDT, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
329 PM EDT MON JUL 27 2009

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-281030-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
329 PM EDT MON JUL 27 2009

...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NUMEROUS SHOWERS AND THUNDERSTORMS WILL IMPACT MUCH OF SOUTHEAST
SOUTH CAROLINA AND SOUTHEAST GEORGIA THROUGH MID EVENING. A FEW OF
THE THUNDERSTORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE
HAIL BEING THE PRIMARY HAZARDS...ALONG WITH CLOUD TO GROUND
LIGHTNING AND LOCALLY HEAVY RAINFALL.

PEOPLE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA
SHOULD CONTINUE TO MONITOR NOAA WEATHER RADIO...TV OR YOUR LOCAL
NEWS SOURCE FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH MID EVENING.

In the hours before

Special weather statement, Jul 27, 6:01 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
601 PM EDT MON JUL 27 2009

GAZ116-117-138-139-272230-
COASTAL BRYAN-COASTAL LIBERTY-INLAND BRYAN-INLAND LIBERTY-
601 PM EDT MON JUL 27 2009

...STRONG THUNDERSTORMS WILL IMPACT EASTERN LIBERTY AND BRYAN
COUNTIES THROUGH 630 PM EDT...

AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 1/2 INCH HAIL...AND
STRONG WINDS OF 40 TO 50 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHEAST OF TRINITY TO DORCHESTER...OR ALONG
A LINE EXTENDING FROM 12 MILES NORTHEAST OF HINESVILLE TO 12 MILES
SOUTHWEST OF RICHMOND HILL...MOVING EAST AT 15 MPH.

AREAS IN AND AROUND DORCHESTER...MIDWAY...FLEMING...LIMERICK...
SEABROOK...HALFMOON LANDING...SUNBURY...BELFAST...WILL BE IMPACTED
THROUGH 630 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

&&
Local storm report, Jul 27, 6:06 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
606 PM EDT MON JUL 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0603 PM     TSTM WND DMG     3 SE CHELSEA            32.32N 80.85W
07/27/2009                   BEAUFORT           SC   TRAINED SPOTTER

            SEVERAL TREE LIMBS OF 5 TO 6 INCH IN DIAMETER WERE
            REPORTED DOWN ON GOLF COURSE IN CALAWASSIE ISLAND.

&&

REB
Local storm report, Jul 27, 6:09 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
609 PM EDT MON JUL 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     TSTM WND DMG     3 SE CHELSEA            32.32N 80.85W
07/27/2009                   BEAUFORT           SC   TRAINED SPOTTER

            SEVERAL TREE LIMBS OF 5 TO 6 INCH IN DIAMETER WERE
            REPORTED DOWN ON GOLF COURSE IN CALAWASSIE ISLAND. TIME
            ESTIMATED ON RADAR.

&&

REB
Local storm report, Jul 27, 6:21 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
621 PM EDT MON JUL 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     HAIL             PORT WENTWORTH          32.15N 81.18W
07/27/2009  E0.75 INCH       CHATHAM            GA   PUBLIC

            THE PUBLIC REPORTED PENNY SIZE HAIL IN PORT WENTWORTH.

&&
Local storm report, Jul 27, 6:38 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
638 PM EDT MON JUL 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0632 PM     TSTM WND DMG     1 S SAVANNAH            32.04N 81.08W
07/27/2009                   CHATHAM            GA   PUBLIC

            LARGE LIMBS DOWNED POWER LINES IN FRONT OF HOUSE.

&&

JRL
Local storm report, Jul 27, 7:18 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
718 PM EDT MON JUL 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     TSTM WND DMG     2 S SAVANNAH            32.03N 81.08W
07/27/2009                   CHATHAM            GA   PUBLIC

            8 INCH DIAMETER AND 10 FOOT LONG SWEET GUM LIMB DOWN IN
            YARD.

0645 PM     TSTM WND DMG     WHITE BLUFF             31.99N 81.13W
07/27/2009                   CHATHAM            GA   PUBLIC

            TREE DOWN ON ROAD NEAR INTERSECTION OF WHITE BLUFF RD AND
            COFFEE BLUFF RD.

0650 PM     TSTM WND DMG     4 SSW SAVANNAH          32.00N 81.12W
07/27/2009                   CHATHAM            GA   PUBLIC

            SPOTTER REPORTED A TREE DOWN ON THE ROAD NEAR
            INTERSECTION OF EDGEWATER RD AND HWY 204.

&&

JRL

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 9:36 PM EDTSmall Craft AdvisoryCHS6 hr
Jul 27, 4:25 PM EDTSevere Thunderstorm WarningCHSBulloch, Effingham, Screven65 min
Jul 27, 4:28 PM EDTSevere Thunderstorm WarningCHSLiberty, Long, Tattnall42 min
Jul 27, 4:45 PM EDTSevere Thunderstorm WarningCHSEffingham60 min
Jul 27, 5:14 PM EDTSevere Thunderstorm WarningCHSScreven36 min
Jul 27, 6:04 PM EDTSevere Thunderstorm WarningCHSBryan, Chatham, Effingham, Liberty56 min
Jul 27, 6:27 PM EDTAreal Flood AdvisoryCHSChatham2 hr
Jul 27, 6:48 PM EDTSpecial Marine WarningCHS117 min
Jul 27, 7:00 PM EDTSevere Thunderstorm WarningCHSBryan, Chatham, Effingham, Liberty43 min

Nearby

Flash Flood Warnings in Georgia, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.